Arkansas, 2003

Hail in Arkansas, April 19, 2003

April 19, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 2:00 PM CST, 3 hours earlier.

Area forecast discussion, Apr 19, 2:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT APR 19 2003

SCATTERED THUNDERSTORMS CONTINUING ACROSS EXTREME NORTHEAST TEXAS INTO
SOUTHWEST ARKANSAS ALONG STRONG MOISTURE AXIS AND LOW LEVEL JET AXIS.
THIS ACTIVITY HAS REMAINED ELEVATED THROUGH MUCH OF THE DAY BUT THIS
SHOULD CHANGE LATER TONIGHT AS UPSTREAM SHORTWAVE ENERGY APPROACHES
FROM THE WEST. ATMOSPHERE RECOVERY CURRENTLY ONGOING NEAR THE I-20
CORRIDOR OF NE TX INTO SE OK...WITH RAPID STORM DEVELOPMENT EXPECTED
OVER THE NEXT ONE TO TWO HOURS INTO SOUTHERN OKLAHOMA. DRYLINE HAS
MADE A GOOD PUSH EASTWARD THIS AFTERNOON...A LITTLE AHEAD OF
SCHEDULE...AND AS OF 20Z WAS LOCATED JUST WEST OF DFW. TEMPS
WARMING INTO THE MID 80S ACROSS N TX AND 18Z SOUNDING FROM FTW
SHOWS LITTLE IF ANY CAP STRENGTH LEFT. EXPECT A FEW ISOLATED
SEVERE STORMS TO POP ON THE DRYLINE ACROSS NORTH TX OVER THE NEXT
COUPLE OF HOURS INTO THIS EVENING AND MOVE QUICKLY NORTHEAST.
WILL MENTION CHANCE OF SEVERE STORMS IN ZONES ACROSS OUR EXTREME
WEST AND NORTHWEST SECTIONS TONIGHT BUT BELIEVE STORMS SHOULD
WEAKEN LATE TONIGHT WITH WEAKENING INSTABILITY.

SHORTWAVE BEGINS TO PULL OUT SOMEWHAT DURING THE DAY SUNDAY TOWARDS
THE MID MISS VALLEY BUT LOWER MISS VALLEY REMAINING IN WEST TO
SOUTHWEST FLOW ALOFT. MEANWHILE...COLD FRONT SHOULD HAVE CAUGHT UP
WITH THE DRYLINE EARLY SUN MORNING AND SHIFTS EVER SO SLOWLY SOUTH
INTO THE REGION DURING THE DAY. INSTABILITY WILL DEPEND GREATLY ON
THE AMOUNT OF HEATING WE GET AS CLOUDS SHOULD BE PLENTIFUL BUT
MOISTURE CONVERGENCE ALONG THE BOUNDARY LOOKING BETTER FOR SUNDAY
THAN THIS TIME YESTERDAY AND INSTABILITY SHOULD BE ENOUGH ALONG
WITH STEEP TEMP LAPSE RATES AND MODERATE DEEP LAYER SHEAR TO
SUPPORT ORGANIZED SEVERE WEATHER AGAIN FOR EASTER SUNDAY. WILL
MENTION SEVERE IN ALL BUT OUR EXTREME NORTHWEST ZONES FOR SUNDAY
TO ACCOUNT FOR THIS. KEPT A SMALL CHANCE OF STORMS IN FOR SUN
NIGHT AND EARLY MONDAY BUT BETTER CHANCES ARRIVE BY MIDWEEK AS
OUR NEXT UPSTREAM SYSTEM APPROACHES.

PRELIMS TO FOLLOW...13.

SHV 65/80/56/79 3530
MLU 65/81/57/79 3551
TXK 65/79/53/78 5400
TYR 63/76/53/78 5410
LFK 67/82/58/79 3552

.SHV...NONE.
Hazardous weather outlook, Apr 19, 11:00 AM CST, 6 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN
GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON
THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS
NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL
BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL
THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST
INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.

LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION
DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY
UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE
ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF
ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN
AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN
ON SUNDAY.

In the hours before

Local storm report, Apr 19, 12:05 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
105 PM CDT SAT APR 19 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1212 PM    8 N TYLER                 TX   .75 INCH HAIL
04/19/03   SMITH                          REPORTED BY LAW
                                          ENFORCEMENT

The radar

The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nevada

When
April 19, 5:00 PM CST
Where
Nevada County, Bluff City
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.717, -93.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349553.